Mississippi, 2001Damaging Wind in Mississippi, April 3, 2001
April 3, 2001 · NWS JAN · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Apr 3, 1:50 PM CST, 3 hours 35 minutes earlier.
Area forecast discussion, Apr 3, 1:50 PM CST, 3 hours 35 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
250 PM CDT TUE APR 3 2001
TEMPS GENERALLY 79-83F MOST LOCATIONS WITH DEWPOINTS KNOCKING ON
70F. CAPES WILL REACH A PEAK OF 2800-3500J/KG OVER THE NEXT SEVERAL
HOURS WITH HEAT LINGERING INTO THE EVENING(GOOD 'OLE CDT). LIFTED
INDEXES -5 TO -7 AND WINFIELD PROFILER STILL PUMPING 50KT WINDS AT
2K FEET SHOULD HELP MAINTAIN THETA-E ADVECTION THROUGH 06Z. 850MB
THETA-E 330+K RIBBON ACROSS MUCH OF CWFA PERSISTS THROUGH 03Z BEFORE
BACKING OFF WITH AVN LIFTING AN E-W AXIS NWD WEDNESDAY MORNING. 18Z
RUC AND 12Z ETA SOUNDINGS ARE A LITTLE WORRISOME IN KEEPING THE 06Z
CAPES 2300-3000J/KG HOWEVER WEAKENING WIND FIELDS AFTER 06Z SHOULD
DIMINISH ANY SEVERE THREAT.
BY 12Z AVN SUGGESTS THAT CONVECTIVE INHIBITION WILL REACH 100-200
J/KG OR BETTER FROM S TO N WHICH SHOULD HELP DIMINISH ANY LINGERING
TSRA. ON THE OTHER HAND...THE ETA CONFINES THE INHIBITION TO S OF
I-20 WITH SURFACE DEWPOINTS HOLDING CLOSER TO 70F WHICH MAY SHOULD
BE MORE CORRECT. AT ANY RATE...IT LOOKS AS IF AT LEAST TWO SHORTWAVE
FEATURES WILL CROSS THE REGION OVERNIGHT. THE TIMING OF THE 12Z
MESO-ETA MAY BE BEST AT THIS POINT WITH ONE ABOUT 03Z AND A SECOND
ONE 10-12Z. OUTFLOW BOUNDARY(IES) FROM THESE TWO CONVECTIVE ROUNDS
SHOULD DETERMINE RAIN CHANCES ON WEDNESDAY WHICH WE WILL KEEP IN
THE CHANCE CATEGORY.
BY WEDNESDAY NIGHT...RAIN CHANCES WILL BE ON THE DOWNSLIDE AS
MID AND UPPER LEVEL WARMING INCREASE IN BUILDING RIDGE AXIS
FROM THE WESTERN GULF OF MEXICO INTO THE MID MS VALLEY. WILL
INTRODUCE SOME FOG FOR BOTH WEDNESDAY NIGHT AND THURSDAY NIGHT
AS VERY LIGHT WINDS COMBINE WITH RICH SURFACE AIR(MAV GUIDANCE).
QPF DISCUSSION...ALTHOUGH AIRMASS WILL BE JUICY(1.5-1.6" PWATS)NEXT
24 HOURS THE LACK OF DEFINITIVE FOCUSING LEADS US TO BELIEVE THAT
ONLY ISOLATED 1"+ AMOUNTS ARE LIKELY. PREFER AREAL TOTALS IN THE
.3-.6" RANGE WITH ONLY SCATTERED COVERAGE S OF I-20 AND HEAVIEST
AXIS .5-.75" ALONG HIGHWAY 82 WHERE 850MB THETA E RIDGE SETS UP BY
09-12Z.
EXTENDED FORECAST...DRY AND VERY WARM RIDGE HOLDS TOUGH ON FRIDAY.
HOWEVER A STRONG SWRN US UPPER CLOSED LOW EJECTS NEWD THROUGH THE
CENTRAL PLAINS FRIDAY NIGHT THROUGH SATURDAY BRINGING A TEMPORARY
DENT TO THE RIDGE. SINCE CONFIDENCE LOW ON THE DEGREE OF INSTABILITY
BY THAT TIME...WILL KEEP A CHANCE OF SHOWERS/TSRA IN FOR SATURDAY.
THE PREFERRED ECMWF MAINTAINS A STRONG 592DM HIGH AT 500MB OVER THE
NERN GULF SUNDAY THROUGH TUESDAY WITH SOME POTENTIAL FOR SHORTWAVES
GRAZING BY TO OUR NW. WILL KEEP THAT PERIOD PARTLY CLOUDY FOR NOW.
.PRELIM NUMBERS
JAN 68/82/66/85/65 5431-
MEI 67/83/65/86/64 5431-
.JAN...
MS...NONE.
LA...NONE.
AR...NONE.
In the hours before
Special weather statement, Apr 3, 1:00 PM CST, 4 hours 25 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>
074-041200-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
200 PM CDT TUE APR 03 2001
...THUNDERSTORMS...
ISOLATED SEVERE STORMS ARE POSSIBLE THIS EVENING AND OVERNIGHT ALONG
AND NORTHEAST OF A LINE FROM LAKE VILLAGE ARKANSAS TO MERIDIAN
MISSISSIPPI. THE PRIMARY THREATS WILL BE LARGE HAIL AND DAMAGING
WINDS...WITH A FEW TORNADOES ALSO POSSIBLE.
THE HIGHEST CHANCES FOR SEVERE WEATHER THIS EVENING WILL BE ALONG THE
HIGHWAY 82 CORRIDOR IN MISSISSIPPI...WHERE SEVERAL LOW LEVEL
BOUNDARIES WILL HELP FOCUS THUNDERSTORM DEVELOPMENT AND ALSO INCREASE
TORNADO POTENTIAL. ANY STORMS IN THIS AREA WILL LIKELY WEAKEN A
LITTLE AFTER SUNSET.
LATER TONIGHT...AN APPROACHING UPPER LEVEL DISTURBANCE WILL HELP
TRIGGER MORE THUNDERSTORM DEVELOPMENT OVER SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...AND MUCH OF MISSISSIPPI. THESE
STORMS WILL MOVE EAST OR NORTHEAST...AND IF THEY ENCOUNTER ANY LOW
LEVEL BOUNDARIES LEFT OVER FROM EVENING STORMS...THEY COULD ALSO
BECOME SEVERE.
FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER
OUTLOOK.
Thunderstorm Wind, Clarke
- When
- April 3, 5:25 PM CST
- Where
- Clarke County, 6 mi W of Shubuta
- Property damage
- $1,000
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 31.850, -88.800
A few trees were blown down along County Road 250 in a rural area west of Shubuta.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Florida, April 3, 20011 death · 1 injured · 1 event
- Rip Current in Florida, April 3, 20011 death · 1 event
- Damaging Wind in Missouri, April 3, 2001$3.0 million · 1 event
- Hail in Missouri, April 3, 2001$500,000 · 2.75 in hail · 1 event
- Hail and Lightning Strikes in Georgia, April 3, 2001$191,000 · 1 in hail · 13 events
- Hail in Missouri, April 3, 2001$250,000 · 4.5 in hail · 1 event
- Hail in Missouri, April 3, 2001$150,000 · 1 in hail · 1 event
- Hail in Missouri, April 3, 2001$150,000 · 1.75 in hail · 1 event
- Lightning Strikes in Alabama, April 3, 20011 injured · $77,000 · 5 events
- Hail in Missouri, April 3, 2001$100,000 · 1.75 in hail · 1 event
- Hail in Missouri, April 3, 2001$100,000 · 2.5 in hail · 1 event
- High Wind in Georgia, April 3 to 4, 2001$35,000 · 14 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5240536.